Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 33, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 27, 2000, 4:38 AM CST for Saint Tammany Parish, Louisiana. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 27, 2000, 4:38 AM CST (10:38 UTC)
- Expired
- Mar 27, 2000, 5:15 AM CST
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Saint Tammany Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 4:45 AM CST | Thunderstorm Wind | Abita Spgs, LA | Several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 271039 SVRNEW LAC103-271115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 438 AM CST MON MAR 27 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA * UNTIL 515 AM CST * AT 438 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF COVINGTON TO 5 MILES SOUTHEAST OF MANDEVILLE MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... SUN SLIDELL PEARL RIVER MANDEVILLE LACOMBE EDEN ISLE BUSH THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS. .
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:30 AM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 27, 2:30 AM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 230 AM CST MON MAR 27 2000 WILL HAVE TO BE BRIEF. MODELS IN GOOD AGREEMENT. SEVERE WEATHER WILL MOVE RAPIDLY SE THROUGH THE CWA THIS MORNING. WILL CONTINUE THE THREAT OF SEVERE WX SE OF SVR TSTMS WATCH 126 THIS MORNING. WITH CLEARING CONDS THIS AFTN AND AND ERLY TNGT. MOS TEMPS LK REASONABLE. MCB 73/46/79 500 BTR 74/50/80 +00 MSY 76/52/79 +00 BIX 77/53/75 +00 * .NEW...SMALL CRAFT ADZY PQL-7R4 INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Mar 27, 4:12 AM CST, 26 minutes before
LAZ034>037-046>048-MSZ068>070-271045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 412 AM CST MON MAR 27 2000 SEVERE THUNDERSTORM WATCH NUMBER 126 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN MISSISSIPPI... WILKINSON...AMITE...PIKE AND FOR THE FOLLOWING PARISHES IN LOUISIANA... WEST FELICIANA...EAST FELICIANA...ST HELENA...WEST BATON ROUGE... EAST BATON ROUGE...IBERVILLE...POINTE COUPEE. SEVERE _THUNDERSTORM WATCH NUMBER 127 IS IN EFFECT FOR THE REMAINDER OF SOUTHEAST LOUISIANA UNTIL 9 AM CST.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:58 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 32 min |
| Mar 27, 3:20 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston, Saint Helena, Tangipahoa | 25 min |
| Mar 27, 3:20 AM CST | Severe Thunderstorm Warning | LIX | West Baton Rouge | 25 min |
| Mar 27, 3:49 AM CST | Severe Thunderstorm Warning | LIX | Livingston | 26 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.